MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number 9-SB-024
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 24mm amplatzer sizing balloon ii was selected for a procedure on (b)(6) 2024 to measure the vessel.During the procedure after removing the sheath the sizing balloon was caught under the patient's skin and could not be inserted into the blood vessel.The tip of device appeared to be flared.The device was replaced with a new 34mm amplatzer sizing balloon ii.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
An event of difficulty advancing the device and material deformation was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.It was indicated that a was caught under the patient's skin and could not be inserted into the blood vessel.It was also indicated that the tip of device appeared to be flared.A replacement 34 mm amplatzer sizing balloon ii was used to complete the procedure.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Per the information available abbott cannot further speculate on why the reported event occurred.

Brand Name
AMPLATZER SIZING BALLOON II
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20161908
Report Number2135147-2024-04390
Device Sequence Number7235917
Product Code MJN
UDI-Device Identifier00811806011523
UDI-Public(01)00811806011523(17)270531(10)10396786
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-SB-024
Device Lot Number10396786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown